Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Oct 2, 2006, 3:47 AM CDT for Fond du Lac County, Sheboygan County, Wisconsin. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2006, 3:47 AM CDT (08:47 UTC)
- Expired
- Oct 2, 2006, 5:15 AM CDT
- In force
- 88 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Fond du Lac County, WI, Sheboygan County, WI
The radar
The Green Bay radar (KGRB), 81 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 020847 FFWMKX WIC039-117-021015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CDT MON OCT 2 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN SHEBOYGAN COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 515 AM CDT * AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS THAT CONTINUE TO REDEVELOP OVER A REGION THAT EXTENDS FROM NEAR MOUNT CALVARY TO ELKHART LAKE AND HOWARDS GROVE...AND SOUTH THROUGH PLYMOUTH...CASCADE AND OOSTBURG. THE STORMS ARE MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHEBOYGAN FALLS...PLYMOUTH...KOHLER...HOWARDS GROVE AND ELKHART LAKE ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA. RADAR ESTIMATES NEARLY 5 TO 6 INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AFFECTED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4374 8840 4356 8778 4389 8774 4394 8840 $$ REM
1 follow-up statement
000
WGUS73 KMKX 020949
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 AM CDT MON OCT 2 2006
WIC039-117-021015-
FOND DU LAC WI-SHEBOYGAN WI-
449 AM CDT MON OCT 2 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT FOR
SHEBOYGAN AND EASTERN FOND DU LAC COUNTIES...
AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
REDEVELOPING ALONG A LINE EXTENDING FROM MOUNT CALVARY TO EDEN...AND
THEN MOVE EAST THROUGH ELKHART LAKE...HOWARDS GROVE...TO SHEBOYGAN
AND SOUTH TO OOSTBURG. THE THUNDERSTORMS ARE MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMPBELLSPORT...PLYMOUTH...SHEBOYGAN FALLS AND HAVEN.
RADAR ESTIMATES OF BETWEEN 5 AND 6 INCHES OF RAIN HAS FALLEN OVER AN
AREA BOUNDED BY MOUNT CALVARY...ST CLOUD AND ELKHART LAKE NORTH TO
PIPE AND THE CALUMET AND MANITOWOC COUNTY LINES. ADDITIONAL RAINFALL
AMOUNTS BETWEEN 445 AM AND 515 AM OF 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE THROUGH WATER THAT IS COVERING
ROADS.
LAT...LON 4358 8838 4356 8778 4389 8774 4388 8816
4393 8817 4394 8840
$$
REMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 3:47 AM CDT, 0 minutes earlier.
Area forecast discussion, Oct 2, 3:47 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CDT MON OCT 2 2006 .DISCUSSION...FORECAST FOCUS ON ACTIVE PATTERN THROUGH MID-WEEK ...WITH POTENTIAL FOR SEVERE STORMS TODAY AND AGAIN ON TUESDAY. WILL HAVE TO KEEP THIS BRIEF DUE TO ONGOING CONVECTIVE WX. 00Z 500/300MB ANALYSIS INDICATING A RATHER MESSY UA PATTERN...WITH SEVERAL WEAK PERTURBATIONS/SHORTWAVES EJECTING ACROSS THE CNTRL CONUS. 850MB RAOB/PROFILERS INDICATING VERY POTENT 40-50 KT LLJ PUNCHING THROUGH CENTRAL PLAINS AND INTO SRN WI. ALONG NOSE OF JET IN REGION OF STG MSTR CONVERGENCE/ISENTROPIC LIFT...ELEVATED CONVECTIVE ACTIVITY STILL ONGOING IN FAR ERN AREAS...WITH WRN COUNTIES QUIET. AT THE SFC...WARM FRONT HANGING JUST TO OUR SOUTH ACROSS SWRN WI...AND NRN IL. FOR TODAY...EXPECTING ANY EARLY MORNING CONVECTIVE ACTIVITY TO SHIFT EWD AS LLJ GRADUALLY WEAKENS...AND SFC WARM FRONT SURGES NORTH THROUGH CWA. WITH CWA IN WARM SECTOR...EXPECTING THE MAJORITY OF THE DAY TO BE QUIET AND WARM...AS AMS CAPPED THROUGH AT LEAST EARLY AFTERNOON. BY LATE IN AFTERNOON...AND INTO THE EVENING CONVECTIVE ACTIVITY EXPECTED TO LIGHT UP ONCE AGAIN. NO STRONG FORCING MECHANISM TO HANG YOUR HAT ON...BUT WEAK SFC CONVERGENCE ASSOCIATED WITH SFC TROUGH DROPPING SOUTH INTO AREA...COMBINED WITH WEAK UPR LEVEL S/W SHOULD PROVIDE ENOUGH LIFT TO INITIATE STORMS. INSTABILITY QUITE IMPRESSIVE...WITH MLCAPE VALUES AROUND 2000 J/KG ASSUMING A T/TD PROFILE OF 78/65 VALID AT 21Z. WITH MODEST DEEP LAYER SHEAR...SEVERE STORMS POSSIBLE WITH LARGE HAIL THE PRIMARY THREAT. STRONG TO SEVERE STORMS LIKELY IN THE EVENING BEFORE SHIFTING EAST OF AREA AFTER MIDNIGHT. SWODY1 KEEPS ENTIRE CWA IN SLIGHT RISK. GFS AND WRF CONTINUE TO POINT TO ANOTHER POTENTIALLY ACTIVE SEVERE WEATHER DAY ACROSS WISCONSIN TUESDAY AND TUESDAY EVENING. FRONTAL BOUNDARY JUST NORTH OF CWA TO ACT AS FOCAL POINT FOR SURFACE LOW TO TRAVEL ACROSS STATE AT TIME OF MAXIMUM HEATING. SEVERAL SEVERE WEATHER PARAMETERS...INCLUDING MODERATE INSTABILITY...LOW LEVEL FOCUS ALONG FRONT...AND INCREASING SHEAR COULD PRODUCE ADDITIONAL SEVERE. SLIGHT RISK IN SWODY2 LOOKS GOOD FOR NOW. FRONT TO MOVE SOUTH OF AREA DURING DAY ON MONDAY...WITH COOLER NLY FLOW BEHIND FRONT. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. && FOWLE
Hazardous weather outlook, Oct 1, 7:45 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 745 PM CDT SUN OCT 1 2006 WIZ046-047-051-052-056>060-062>072-021015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 745 PM CDT SUN OCT 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...AND AGAIN MONDAY EVENING. LMZ643>646-665-021015- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 745 PM CDT SUN OCT 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT WITH THE POTENTIAL FOR AN ISOLATED STRONGER STORM TO PRODUCE LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY CONDITIONS FOR WINDS AND WAVES MAY BE REACHED MONDAY..AND AGAIN ON WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH TUESDAY. THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY EVENING. DAVIS WWW.WEATHER.GOV/MILWAUKEE
In the hours before
Local storm report, Oct 1, 9:58 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
958 PM CDT SUN OCT 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL SUSSEX 43.14N 88.22W
10/01/2006 E0.25 INCH WAUKESHA WI COUNTY OFFICIAL
REPORTED BY WAUKESHA COUNTY COMMUNICATIONS
0958 PM HAIL FRANKSVILLE 42.76N 87.91W
10/01/2006 M0.50 INCH RACINE WI TRAINED SPOTTER
&&
PJSThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 8:59 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 31 min |
| Oct 1, 9:29 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Washington | 31 min |
| Oct 1, 10:45 PM CDT | Special Marine Warning | MKX | 60 min | |
| Oct 1, 11:41 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 49 min |
| Oct 2, 2:16 AM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 89 min |
| Oct 2, 6:17 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 28 min |
| Oct 2, 6:37 AM CDT | Special Marine Warning | MKX | 41 min | |
| Oct 2, 4:04 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 56 min |
| Oct 2, 4:43 PM CDT | Severe Thunderstorm Warning | MKX | Green Lake | 62 min |
| Oct 2, 4:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 43 min |
| Oct 2, 5:03 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac | 57 min |
| Oct 2, 5:20 PM CDT | Severe Thunderstorm Warning | MKX | Marquette | 42 min |
| Oct 2, 5:30 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock | 45 min |
| Oct 2, 5:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 40 min |
| Oct 2, 5:38 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Washington | 67 min |
| Oct 2, 5:54 PM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 66 min |
| Oct 2, 5:58 PM CDT | Special Marine Warning | MKX | 107 min | |
| Oct 2, 5:59 PM CDT | Severe Thunderstorm Warning | MKX | Walworth, Waukesha | 61 min |
| Oct 2, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 35 min |
| Oct 2, 6:12 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 33 min |
| Oct 2, 6:23 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee | 42 min |
| Oct 2, 6:35 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 25 min |
| Oct 2, 6:44 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 33 min |
| Oct 2, 6:47 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 28 min |
| Oct 2, 6:49 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 26 min |
| Oct 2, 6:55 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth, Waukesha | 65 min |
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.